Funnel Cloud, Brazoria
- When
- July 27, 11:40 AM CST
- Where
- Brazoria County, Clute
- Reported by
- Law Enforcement
- Coordinates
- 29.020, -95.400
The near coastal environment was conducive for the formation of short-lived funnel clouds, or waterspouts, on the morning of the 27th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HGX wrote it up.
The near coastal environment was conducive for the formation of short-lived funnel clouds, or waterspouts, on the morning of the 27th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jul 27, 8:57 AM CST, 2 hours 43 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
957 AM CDT FRI JUL 27 2007
.UPDATE...
STILL SOME UNCERTAINTY WITH TODAYS FORECAST BUT FEEL IT IS BEST TO
MAINTAIN THE FLOOD WATCH THIS AFTERNOON. 250 MB ANALYSIS SHOWS
UPPER LEVEL WINDS REMAIN STRONGLY DIVERGENT AND WITH THE UPPER
LEVEL SYSTEM REMAINING IN PLACE OVER WEST TEXAS...FEEL DIVERGENCE
WILL REMAIN OVER EAST TEXAS. PWS STILL AOA 2 INCHES WITH 850 MB
DEW PTS BETWEEN 14-16C. 700 MB MOISTURE IS STILL PLENTIFUL AS CRP
SOUNDING SHOW 7C. AT 14Z...A SURFACE LOW WAS JUST EAST OF
MATAGORDA BAY WITH A TROF EXTENDING NE ALONG THE UPPER COAST AND
SOUTH OVER THE WESTERN GULF. A WEAK 850 MB TROF WAS ALSO NOTED
ALONG THE COAST. 12Z SOUNDINGS SHOW CONVECTIVE TEMPS BETWEEN 82-84
DEGREES SO IT WONT TAKE MUCH HEATING TO GET THINGS TO REDEVELOP
INLAND THIS AFTERNOON.
THE UNCERTAINTY IS REGARD TO THE MCS OVER THE GULF. THERE IS THE
POSSIBILITY THAT THIS SYSTEM HAS STOLEN THE THUNDER (SO TO SPEAK)
WRT TO CONVECTIVE DEVELOPMENT INLAND. THE 12Z NAM/RUC AND 00Z CAN
ALL SUPPORT NEW DEVELOPMENT ALONG AND JUST INLAND FROM THE COAST.
WITH SUCH ABUNDANT MOISTURE AND INSTABILITY IN PLACE AND THE
GROUNDS SO SATURATED...FEEL IT IS BEST TO MAINTAIN CURRENT FLOOD
WATCH. DUE TO CLOUD COVER...HAVE TRIMMED TEMPS LOWER ALONG THE
COAST.
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 86 72 89 74 92 / 70 40 70 30 50
HOUSTON (IAH) 84 72 88 74 91 / 80 40 70 30 50
GALVESTON (GLS) 83 78 87 79 88 / 90 60 70 30 50
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: AUSTIN...BRAZORIA...CHAMBERS...COLORADO...FORT
BEND...GALVESTON...HARRIS...JACKSON...LIBERTY...MATAGORDA...
WALLER...WHARTON.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 11 AM CDT THIS MORNING
FOR THE FOLLOWING ZONES: GALVESTON BAY...WATERS FROM
FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS
FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR THE
FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP
CHANNEL 20 NM TO 60 NM...WATERS FROM HIGH ISLAND TO
FREEPORT 20 TO 60 NM.
&&
DISCUSSION...30HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 621 AM CDT FRI JUL 27 2007 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-281200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 621 AM CDT FRI JUL 27 2007 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING FOR THE SOUTHERN HALF OF SOUTHEAST TEXAS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT DEEP TROPICAL MOISTURE STILL RESIDES OVER THE REGION. A FAVORABLE UPPER LEVEL WIND PATTERN...AN APPROACHING UPPER LEVEL DISTURBANCE...AND A SURFACE BOUNDARY OVER THE WATCH AREA WILL COMBINE TO PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS SOUTHEAST TEXAS TODAY. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL...ESPECIALLY ACROSS THE SOUTHERN HALF OF THE AREA. A FLASH FLOOD WATCH IS IN EFFECT THROUGH THIS EVENING MAINLY SOUTH OF A LINE FROM COLUMBUS TO TOMBALL TO CLEVELAND...INCLUDING THE HOUSTON GALVESTON METRO AREA. WIDESPREAD RAINFALL ACCUMULATIONS OF 1 TO 2 INCHES...WITH ISOLATED TOTALS OF 3 TO 6 INCHES WILL BE POSSIBLE OVER THIS AREA THROUGH THIS EVENING. A FLASH FLOOD WATCH MEANS RAPIDLY RISING WATER OR FLOODING IS POSSIBLE WITHIN THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...CHECK PREPAREDNESS REQUIREMENTS...KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLASH FLOODING IS OBSERVED OR IF A WARNING IS ISSUED. FURTHER NORTH...RAINFALL AMOUNTS WILL AVERAGE 1/2 TO 1 INCH WITH ISOLATED TOTALS OF 2 TO 3 INCHES POSSIBLE. THE THUNDERSTORMS ARE EXPECTED TO DIMINISH BY EARLY EVENING. ADDITIONAL THUNDERSTORMS WILL DEVELOP OVER THE COASTAL COUNTIES AND OFFSHORE WATERS AFTER MIDNIGHT. THESE STORMS WILL AGAIN BE CAPABLE OF PRODUCING HEAVY RAINFALL. .DAYS TWO THROUGH THREE...SATURDAY THROUGH SUNDAY DEEP TROPICAL MOISTURE WILL PERSIST ACROSS SOUTHEAST TEXAS SATURDAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ONCE AGAIN SATURDAY AND SUNDAY...WITH LOCALLY HEAVY RAINFALL POSSIBLE. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES CAN BE EXPECTED...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. .DAYS FOUR THROUGH SEVEN...MONDAY THROUGH THURSDAY SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY.
The Houston radar (KHGX), 59 km away, was scanning. The volume nearest the first event began at 17:39 UTC.
1 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 51893.